Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 282, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2011, 7:49 AM CDT for Christian County, Douglas County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2011, 7:49 AM CDT (12:49 UTC)
- Expired
- May 31, 2011, 8:16 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS53 KSGF 311249
SVRSGF
MOC043-067-311345-
/O.NEW.KSGF.SV.W.0282.110531T1249Z-110531T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 AM CDT.
* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
BRUNER TO GARRISON...MOVING EAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE AVA...BRUNER...CHADWICK...DOGWOOD...
ELKHEAD...GARRISON...GOODHOPE...KELTNER...OLDFIELD...ROME AND
SPARTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3682 9316 3708 9308 3708 9290 3707 9290
3707 9264 3681 9265 3680 9268
TIME...MOT...LOC 1250Z 263DEG 16KT 3708 9296 3685 9304
WIND...HAIL 60MPH 1.00IN
$$
FOSTER2 follow-up statements
920
WWUS53 KSGF 311309
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 AM CDT TUE MAY 31 2011
MOC043-067-311345-
/O.CON.KSGF.SV.W.0282.000000T0000Z-110531T1345Z/
CHRISTIAN MO-DOUGLAS MO-
809 AM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHWESTERN DOUGLAS AND EASTERN CHRISTIAN COUNTIES...
AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
CHADWICK...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE AVA...BRUNER...CHADWICK...DOGWOOD...
ELKHEAD...GOODHOPE...KELTNER AND OLDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3688 9310 3708 9304 3708 9290 3707 9290
3707 9264 3689 9265
TIME...MOT...LOC 1309Z 251DEG 12KT 3704 9295 3691 9301
WIND...HAIL 60MPH 0.88IN
$$
SCHAUMANN411
WWUS53 KSGF 311316
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 AM CDT TUE MAY 31 2011
MOC043-067-311326-
/O.CAN.KSGF.SV.W.0282.000000T0000Z-110531T1345Z/
CHRISTIAN MO-DOUGLAS MO-
816 AM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS AND
EASTERN CHRISTIAN COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3688 9310 3708 9304 3708 9290 3707 9290
3707 9264 3689 9265
TIME...MOT...LOC 1316Z 251DEG 12KT 3705 9292 3692 9298
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:25 AM CDT, 24 minutes earlier.
Area forecast discussion, May 31, 7:25 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 AM CDT TUE MAY 31 2011 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH PRECIPITATION CHANCE THIS MORNING WITH A WEAKENING LINE OF STORMS PUSHING ACROSS KANSAS...THEN WITH ADDITIONAL CHANCES FOR THUNDERSTORMS LATER TODAY INTO WEDNESDAY AS A BOUNDARY REMAINS NEAR THE AREA. ATTENTION THEN TURNS TO HOT AND HUMID CONDITIONS FOR THE SECOND HALF OF THE WEEK INTO THIS WEEKEND AS A SUMMER TIME HIGH BUILDS OVER THE CENTRAL US. A LINE OF STORMS IS PUSHING ACROSS CENTRAL KANSAS EARLY THIS MORNING. THIS LINE HAS BECOME OUTFLOW DOMINANT...AND AS A RESULT IT IS WEAKENING AS IT PUSHES EAST. THIS WEAKENING TREND WILL CONTINUE THIS MORNING AS THIS LINE CONTINUES TO TRACK TO THE EAST. SHOWERS AND A FEW THUNDERSTORMS MAY PUSH INTO EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS MORNING...BUT SHOULD QUICKLY DISSIPATE...WITH MOST OF THE AREA EXPECTED TO REMAIN DRY. THE OUTFLOW BOUNDARY SHOULD STALL FROM CENTRAL MISSOURI INTO SOUTHEAST KANSAS. LATE THIS MORNING INTO THIS AFTERNOON STORMS MAY DEVELOP ALONG THIS BOUNDARY AS INSTABILITY INCREASES WITH THE HEATING OF THE DAY. THERE WILL BE LITTLE UPPER LEVEL SUPPORT WITH THIS SYSTEM...RESULTING IN WEAK LARGE SCALE WIND SHEAR. AS A RESULT THIS ACTIVITY SHOULD BE ISOLATED TO SCATTERED IN NATURE AND REMAIN UNORGANIZED. THE SEVERE RISK WILL BE LOW...AS LOW LEVEL THETA-E DIFFERENCES ARE LOW LIMITING THE WIND RISK WITH THESE STORMS. SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THE STRONG STORMS. THE LOW LEVEL JET WILL INCREASE ACROSS THE AREA TONIGHT...WHICH MAY HELP GENERATE SOME ELEVATED THUNDERSTORMS. THERE WILL BE A CAP IN PLACE AND LARGE SCALE LIFT WILL NOT BE PRESENT. IF ANY STORMS CAN DEVELOP THEY WILL REMAIN ISOLATED TO SCATTERED IN NATURE. THURSDAY INTO THE WEEKEND A SUMMER TIME UPPER LEVEL HIGH WILL BUILD OVER THE CENTRAL US. HOT AND HUMID CONDITIONS WILL OCCUR AS A RESULT WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S EACH AFTERNOON. WITH THE HUMID CONDITIONS HEAT INDEX VALUES WILL LIKELY WARM INTO BETWEEN 90 AND 100 DEGREES EACH AFTERNOON. MAY HAVE TO WATCH FOR THE POTENTIAL FOR PULSE THUNDERSTORMS DEVELOPING ACROSS THE AREA THIS WEEKEND INTO NEXT WEEK AS THE WARM AND HUMID CONDITIONS CONTINUE. SINCE COVERAGE OF THESE WOULD BE VERY LOW HAVE LEFT POPS BELOW 20 PERCENT FOR THIS TIME FRAME. WISE && .AVIATION... /ISSUED 710 AM CDT TUE MAY 31 2011/ ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE AREA TODAY AS A WEAK BOUNDARY STALLS OVER THE REGION. OUTSIDE OF ANY STORMS VFR CONDITIONS WILL PREVAIL. LOW LEVEL WIND SHEAR WILL IMPACT AREA TERMINALS THROUGH MID MORNING AND DEVELOP AGAIN LATER TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 31, 5:24 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CDT TUE MAY 31 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... A FEW THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS MORNING. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY WITH THE MAIN RISK BEING CLOUD TO GROUND LIGHTNING. THIS LINE OF STORMS SHOULD QUICKLY DISSIPATE THIS MORNING AS THEY MOVE INTO THE AREA. A FRONT WILL STALL ACROSS PORTIONS OF THE OUTLOOK AREA TODAY. REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING PEAK DAYTIME HEATING. HOWEVER THE OVERALL RISK AND COVERAGE OF SEVERE WEATHER APPEARS LIMITED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FRONT IS EXPECTED TO LIFT BACK TO THE NORTH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI WEDNESDAY AS THE FRONT LIFTS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, May 31, 7:42 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 4 S SUNRISE BEACH 38.12N 92.78W
05/31/2011 CAMDEN MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE TREES DOWN ALONG HIGHWAY
F SOUTH OF SUNRISE BEACH.
&&
JTKSpecial weather statement, May 31, 7:43 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT TUE MAY 31 2011
MOZ080-081-090>092-095-096-311345-
CHRISTIAN MO-DOUGLAS MO-GREENE MO-LACLEDE MO-WEBSTER MO-WRIGHT MO-
DALLAS MO-
743 AM CDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN...EASTERN
GREENE...SOUTHEASTERN DALLAS...SOUTHERN LACLEDE...WEBSTER...WESTERN
DOUGLAS AND WRIGHT COUNTIES UNTIL 845 AM CDT...
AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NIANGUA TO
OLDFIELD...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE AVA...CONWAY...DIGGINS...FORDLAND...
HARTVILLE...MANSFIELD...MARSHFIELD...NIANGUA...NORWOOD...
ROGERSVILLE...SEYMOUR...SPARTA AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 88 AND 121 WILL ALSO BE IMPACTED
BY THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3685 9319 3760 9306 3767 9231 3766 9227
3765 9226 3684 9245
TIME...MOT...LOC 1243Z 270DEG 30KT 3739 9286 3696 9299
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 57 min |
| May 31, 7:43 AM CDT | Special Weather Statement | SGF | Douglas, Webster, Wright | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.